Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 330, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 28, 2017, 12:37 AM CDT for Latimer County, LeFlore County, Pushmataha County, Oklahoma. It was in force for 38 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2017, 12:37 AM CDT (05:37 UTC)
- Expired
- May 28, 2017, 1:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Latimer County, OK, LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 107 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 12:41 AM CDT | TSTM WND GST 60 | 3 Nw Whitesboro, OK | |
| May 28, 12:45 AM CDT | TSTM WND GST 78 | Whitesboro, OK | TREES AND POWERLINES DOWN |
| May 28, 12:50 AM CDT | TSTM WND GST 60 | Talihina, OK | |
| May 28, 1:13 AM CDT | HAIL 1.75 | Big Cedar, OK | |
| May 28, 1:20 AM CDT | TSTM WND DMG | 10 Se Heavener, OK | DAMAGE TO BARN, TIN BLOWN OFF ROOF IN HAW CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:01 PM CDT | Tornado Watch | SPC | 10 hr |
| May 28, 12:06 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.6 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5174 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.1
The text
As transmitted.
236
WUUS54 KTSA 280537
SVRTSA
OKC077-079-127-280615-
/O.NEW.KTSA.SV.W.0330.170528T0537Z-170528T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1237 AM CDT SUN MAY 28 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Eastern Pushmataha County in southeastern Oklahoma...
South central Latimer County in southeastern Oklahoma...
Southern Le Flore County in southeastern Oklahoma...
* Until 115 AM CDT
* At 1237 AM CDT, severe thunderstorms were located along a line
extending from 3 miles northwest of Whitesboro to 8 miles west of
Octavia to 16 miles east of Cloudy, moving east at 45 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Talihina... Albion...
Octavia... Whitesboro...
Muse... Big Cedar...
Hodgen... Honobia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 200 AM CDT for southeastern
Oklahoma.
LAT...LON 3445 9510 3473 9516 3488 9445 3451 9446
3451 9504 3425 9505 3424 9514 3416 9516
TIME...MOT...LOC 0537Z 269DEG 41KT 3472 9494 3448 9484 3422 9501
HAIL...0.75IN
WIND...70MPH
$$
Lacy1 follow-up statement
645
WWUS54 KTSA 280551
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1251 AM CDT SUN MAY 28 2017
OKC077-127-280559-
/O.CAN.KTSA.SV.W.0330.000000T0000Z-170528T0615Z/
Pushmataha OK-Latimer OK-
1251 AM CDT SUN MAY 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PUSHMATAHA AND SOUTH
CENTRAL LATIMER COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 700 AM CDT for
southeastern Oklahoma.
LAT...LON 3468 9494 3468 9506 3475 9506 3488 9445
3451 9446 3451 9494
TIME...MOT...LOC 0549Z 247DEG 42KT 3480 9480 3469 9471 3453 9473
$$
OKC079-280615-
/O.CON.KTSA.SV.W.0330.000000T0000Z-170528T0615Z/
Le Flore OK-
1251 AM CDT SUN MAY 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHERN LE FLORE COUNTY...
At 1249 AM CDT, severe thunderstorms were located along a line
extending from 8 miles northeast of Whitesboro to 3 miles northeast
of Muse to near Octavia, moving northeast at 50 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and penny size hail.
SOURCE...Radar indicated. At 1245 am, 78 mph winds were reported
along with downed trees and power lines in Whitesboro.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations in or near the path include...
Talihina... Octavia...
Whitesboro... Muse...
Big Cedar... Hodgen...
Honobia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across southeast Oklahoma. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows.
&&
A tornado watch remains in effect until 200 AM CDT for southeastern
Oklahoma.
LAT...LON 3468 9494 3468 9506 3475 9506 3488 9445
3451 9446 3451 9494
TIME...MOT...LOC 0549Z 247DEG 42KT 3480 9480 3469 9471 3453 9473
HAIL...0.75IN
WIND...80MPH
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:48 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, May 27, 8:48 PM CDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
848 PM CDT Sat May 27 2017
.DISCUSSION...
Severe threat continues across the entire area. Latest
mesoanalysis shows the synoptic front extending from far northeast
OK into western Oklahoma/TX panhandle. Another wind shift
boundary was located across northeast OK noted in mesonet and
radar data from Pryor/Tulsa/Oilton. Supercell in Okfuskee County
has recently been tornado warned and large hail/tornado potential
continues with this cell. The other strong storms are located in
south central OK and have been produced some large hail so far.
Have increased the hourly pops across the southern zones in
advance of the supercells approaching from south central Oklahoma.
Short term model guidance continue to show semi-discrete
supercells persisting for several hours. Until a more linear mode
develops, tornado threat will continue especially south of
Interstate 40.
Updates already sent.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 81 58 87 / 60 10 0 0
FSM 71 83 60 87 / 70 10 0 0
MLC 67 80 57 86 / 70 10 0 0
BVO 62 81 53 87 / 40 10 0 10
FYV 64 77 51 82 / 70 10 0 0
BYV 66 78 54 82 / 70 10 0 0
MKO 66 79 57 86 / 70 10 0 0
MIO 64 80 54 84 / 60 10 0 10
F10 66 80 57 86 / 60 10 0 0
HHW 71 81 61 87 / 80 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT Sunday for OKZ049-053-067>076.
AR...Flood Watch until 7 AM CDT Sunday for ARZ001-002-010-011-019-020-
029.
&&
SHORT TERM...06
AVIATION....30
CORFIDIHazardous weather outlook, May 27, 4:57 PM CDT, 7 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sat May 27 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sat May 27 2017
...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT FOR EASTERN OKLAHOMA
AND WESTERN ARKANSAS...
...SIGNIFICANT SEVERE WEATHER LIKELY TONIGHT WITH DESTRUCTIVE
WINDS AND LARGE HAIL WITH A FEW STRONG TORNADOES POSSIBLE...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Late afternoon.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Late afternoon.
AREA AT GREATEST RISK...Along and north of Interstate 44 through early evening,
then along and south of Interstate 44 tonight.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Early evening.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Early evening.
DANGEROUS HEAT.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
DISCUSSION...
Latest surface mesoanalysis shows boundary across far northeast
Oklahoma. OK mesonet observations and radar data suggest
convective towers are developing along a line from just north of
Vinita southwest toward central Osage County - near Pawhuska. We
are monitoring this area for first development this afternoon.
Elevated showers and storms are approaching from central Oklahoma
with a few lightning strikes noted. The cap has held strong to
this point but once the cap is breached, explosive storm
development is likely given extreme instability in place. All
modes of severe will be likely, including very large hail,
damaging wind gusts and tornadoes.
Eventually, storms will increase in coverage and likely
transition toward a damaging wind threat by mid to late evening as
they develop southeastward. Additionally, an axis of heavy
rainfall is likely from northwest Arkansas through eastern
Oklahoma. Recent heavy rainfall may allow for rapid onset flash
flooding in a few locations.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Regional Spotter Network has been activated.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY through FRIDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storms will begin to shift southeast of the region Sunday morning
with dry conditions on Monday and Tuesday. Low thunderstorm
chances return mid to late week, with limited additional severe
weather potential.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
A Tornado Watch is in effect through midnight for all of eastern
Oklahoma and western Arkansas. Initiation of storms is expected
within the next hour or so. The holiday weekend will provide
numerous outdoor exposures which will further increase the
potential for a rapid safety response. Outdoor activities may need
to be cancelled this evening, especially if you are unable to
quickly move indoors to a substantial shelter.
weather.gov/tulsa Contains additional information.
CORFIDIIn the hours before
Local storm report, May 27, 11:39 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM HAIL BLUEJACKET 36.80N 95.07W
05/27/2017 E2.50 INCH CRAIG OK EMERGENCY MNGR
&&
JDSLocal storm report, May 27, 11:56 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1156 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM HAIL MIAMI 36.87N 94.88W
05/27/2017 E1.00 INCH OTTAWA OK TRAINED SPOTTER
&&
AEJLocal storm report, May 27, 11:58 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1158 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL MIAMI 36.87N 94.88W
05/27/2017 E1.50 INCH OTTAWA OK TRAINED SPOTTER
&&
JDSSpecial weather statement, May 28, 12:12 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1212 AM CDT SUN MAY 28 2017
ARZ019-020-029-280545-
Sebastian AR-Franklin AR-Crawford AR-
1212 AM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...NORTHERN SEBASTIAN AND
SOUTHEASTERN CRAWFORD COUNTIES UNTIL 1245 AM CDT...
At 1212 AM CDT, strong thunderstorms were located along a line
extending from 4 miles southeast of Fern to 5 miles south of Mulberry
to 2 miles south of Barling. Movement was east at 50 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Fort Smith... Ozark...
Charleston... Barling...
Lavaca... Mulberry...
Altus... Branch...
Denning... Wiederkehr Village...
Bloomer... Jenny Lind...
Central City... Caulksville...
Jethro... Rye Hill...
Vesta... Lonelm...
Cecil... Ursula...
This includes Interstate 40 in Arkansas between mile markers 22 and
42.
A tornado watch remains in effect until 200 AM CDT for northwestern
and west central Arkansas...and southeastern Oklahoma.
A severe thunderstorm watch remains in effect until 700 AM CDT for
northwestern and west central Arkansas...and southeastern Oklahoma.
LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
3532 9392 3524 9392 3525 9444 3527 9444
3542 9414 3561 9403 3567 9370
TIME...MOT...LOC 0512Z 266DEG 44KT 3560 9396 3543 9406 3530 9432
LacyLocal storm report, May 28, 12:34 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1234 AM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL 6 NNE PEORIA 37.00N 94.63W
05/28/2017 E1.75 INCH OTTAWA OK PUBLIC
GOLFBALL SIZE HAIL REPORTED AT DOWNSTREAM CASINO
&&
EJCLocal storm report, May 28, 12:36 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1236 AM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND GST CLAYTON 34.59N 95.35W
05/28/2017 E70 MPH PUSHMATAHA OK TRAINED SPOTTER
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:15 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 20 min |
| May 27, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 63 min |
| May 27, 7:43 PM CDT | Special Weather Statement | TSA | Creek | 47 min |
| May 27, 7:50 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 55 min |
| May 27, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 50 min |
| May 27, 8:26 PM CDT | Tornado Warning | TSA | Creek, Okfuskee | 49 min |
| May 27, 8:33 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 30 min |
| May 27, 8:39 PM CDT | Special Weather Statement | TSA | Mayes | 51 min |
| May 27, 8:48 PM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| May 27, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 53 min |
| May 27, 8:55 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 35 min |
| May 27, 8:58 PM CDT | Tornado Warning | TSA | Okfuskee | 47 min |
| May 27, 9:09 PM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Okmulgee | 3 hr |
| May 27, 9:11 PM CDT | Tornado Warning | TSA | Okfuskee | 34 min |
| May 27, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 46 min |
| May 27, 9:16 PM CDT | Special Weather Statement | TSA | Rogers | 29 min |
| May 27, 9:21 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 39 min |
| May 27, 9:26 PM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| May 27, 9:39 PM CDT | Flash Flood Warning | TSA | Creek, Okfuskee | 4 hr |
| May 27, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Wagoner | 63 min |
| May 27, 9:43 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 47 min |
| May 27, 9:46 PM CDT | Areal Flood Advisory | TSA | Delaware, Mayes | 3 hr |
| May 27, 9:46 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Wagoner | 44 min |
| May 27, 10:14 PM CDT | Special Weather Statement | TSA | Adair | 46 min |
| May 27, 10:17 PM CDT | Special Weather Statement | TSA | Delaware | 43 min |
| May 27, 10:23 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 37 min |
| May 27, 10:25 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 35 min |
| May 27, 10:32 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 43 min |
| May 27, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 61 min |
| May 27, 10:45 PM CDT | Areal Flood Advisory | TSA | Adair | 3 hr |
| May 27, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 42 min |
| May 27, 11:09 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 51 min |
| May 27, 11:10 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 65 min |
| May 27, 11:19 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, LeFlore, Sequoyah | 41 min |
| May 27, 11:40 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 35 min |
| May 27, 11:53 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 37 min |
| May 28, 12:05 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 40 min |
| May 28, 12:58 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 32 min |
| May 28, 1:15 AM CDT | Special Weather Statement | TSA | Osage | 30 min |
| May 28, 1:27 AM CDT | Special Weather Statement | TSA | Creek | 33 min |
| May 28, 1:34 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 41 min |
| May 28, 1:44 AM CDT | Special Weather Statement | TSA | Okfuskee | 31 min |
| May 28, 2:01 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 26 min |
| May 28, 2:23 AM CDT | Special Weather Statement | TSA | Choctaw | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.